Alert archive / Kansas / Red Flag Warnings in 2026

Red Flag Warning 6, NWS Dodge City, KS

February 18, 20267 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Feb 18, 2026, 9:39 PM CST for 7 counties in Kansas. It took effect at Feb 19, 2026, 9:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2026, 9:39 PM CST (03:39 UTC)
In effect from
Feb 19, 2026, 9:00 AM CST
Expired
Feb 19, 2026, 3:57 PM CST
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3299 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

664 
WWUS83 KDDC 190339
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
939 PM CST Wed Feb 18 2026

...Elevated to Critical Wildfire Danger Thursday...

KSZ084>090-200200-
/O.NEW.KDDC.FW.W.0006.260219T1500Z-260220T0200Z/
Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
939 PM CST Wed Feb 18 2026

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CST THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 9 AM to 8 PM CST Thursday.

* AFFECTED AREA...Fire Weather Zone 084 Morton, Fire Weather 
  Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather 
  Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 
  089 Comanche and Fire Weather Zone 090 Barber.

* TIMING...From 9 AM to 8 PM CST Thursday.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any ignitions may result in rapid wildfire
  development, or ongoing fires or burn scars may rekindle.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
1 follow-up statement
169 
WWUS83 KDDC 192157
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
357 PM CST Thu Feb 19 2026


KSZ084>090-192300-
/O.CAN.KDDC.FW.W.0006.000000T0000Z-260220T0200Z/
Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
357 PM CST Thu Feb 19 2026

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY...

The National Weather Service in Dodge City has cancelled the Red
Flag Warning.

Conditions across southwest KS have failed to reach Red Flag
Warning criteria. With the sun beginning to go down, relative 
humidity will be increasing, and therefore the warning is being 
cancelled.

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

Springer

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 18, 4:42 PM CST, 4 hours 57 minutes earlier. Its key messages:

  • Strong southwest winds today sustained in the 15-25 mph range gusting to 35-40 mph.
  • Strong cold front early tomorrow will knock temperatures down to near normal for the next several days.
  • Precipitation chances still exist Friday night/early Saturday associated with a weak cold front.
Area forecast discussion, Feb 18, 4:42 PM CST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
442 PM CST Wed Feb 18 2026

...Updated Aviation...

.KEY MESSAGES...

- Strong southwest winds today sustained in the 15-25 mph range
  gusting to 35-40 mph.

- Strong cold front early tomorrow will knock temperatures down
  to near normal for the next several days.

- Precipitation chances still exist Friday night/early Saturday
  associated with a weak cold front.

&&

.DISCUSSION...
Issued at 1135 AM CST Wed Feb 18 2026

Late morning water vapor satellite imagery and RAP upper air
analysis reveal broad longwave troughing is in place over the
western CONUS, with a few shortwave troughs embedded within the
flow over the central Rockies and Great Basin. At the surface,
lee cyclogenesis is underway across eastern CO and adjacent
areas in response to the upstream trough. As the pressure
gradient tightens throughout the day over the central plains,
strong southwesterly winds will materialize, although much
weaker than yesterday, sustained in the 15-25 mph range gusting
to 35-40 mph. These strong downsloping winds along with mostly
clear skies will foster unseasonably warm temperatures today
with afternoon highs in the upper 60s and low 70s. Overnight,
winds will stay elevated as the surface low passes to our north,
allowing Thursday morning temperatures to stay in the 30s to low
40s.

Thursday morning, short range guidance indicates a strong cold
front will pass through southwest KS behind the surface low,
with strong northwesterly winds in its wake drawing much cooler
air into the central plains. As a result, temperatures tomorrow
will be much closer to normal with afternoon highs in the mid
40s near I-70 to the low/mid 50s near the KS/OK border.
Unfortunately, this will be a dry cold front as NBM probability
of QPF greater than 0.01" is less than 15% for all zones.

Friday through the end of the period, medium range ensembles
agree broad upper level troughing will gradually be replaced
by ridging over the western CONUS by early Sunday. Another cold
frontal passage Friday night/early Saturday will keep
temperatures near normal through much of the long term, but the
approaching ridge will induce a warming trend starting early
next work week. Precipitation chances have dipped a bit compared
to this time yesterday, but probability of QPF greater than
0.01" is still in the 30-50% range for roughly the northern half
of our CWA associated with the aforementioned cold front Friday
night/early Saturday.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 442 PM CST Wed Feb 18 2026

VFR will continue through this TAF period, with again wind
direction and magnitude impacting aviation operations. Cirrus
currently in place will decrease, with SKC prevailing Thursday.
The exception to this is a period of wraparound midlevel clouds
at HYS after 18z Thu. Surface low in NW KS at 06z Thu, will move
to eastern KS by 12z Thu, which will bring an increase in
SW winds overnight. After 15z Thu, a rapid increase in NW winds
is expected at all airports, gusting 35-37 kts.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CST /7 PM MST/ this evening for
KSZ043>045-061>064-074>080-084>089.

&&

DISCUSSION...Springer
AVIATION...Turner
Hazardous weather outlook, Feb 18, 3:17 AM CST, 18 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
317 AM CST Wed Feb 18 2026

KSZ030-031-043>046-061>066-074>081-084>090-190930-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
317 AM CST Wed Feb 18 2026 /217 AM MST Wed Feb 18 2026/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Red Flag Warning has been issued for all of southwest Kansas,
starting this afternoon through tomorrow night. Most likely
timeframe will be 12pm to 12 am. Expect southwest winds gusting
35-45 mph with low relative humidity values of 15 to 20%.
Temperatures will also be unseasonably warm with highs generally
in the mid 60s. Winds will start to die down around midnight
tomorrow night, as well as temperatures dipping into the 30s. A
lot like yesterday any ignition will have potential for becoming a
wildfire quickly, spread rapidly, and exhibit extreme fire
behavior.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Some snow accumulations are possible Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.